Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Abundant CD4 Cells
May 18, 2008

My CD4 count has steadily risen to remarkably good levels in excess of 1,000 the last three tests. My baseline is 34 in 2002 when I had lots of OI's and related problems.

My initial regimen was Kaletra, Ziagen, and Retrovir. In 2005 Retrovir was replaced with Viread.

I'm lucky and have no side effects and my metabolic functions are all normal. I have had no health complications since 2003.

Still, I'm concerned about the long-term effects of HIV meds on my liver & kidneys. Am I crazy to contemplate a treatment holiday? My primary doc thinks I am given my baseline and lack of side effects or apparent problems with liver/kidney functions.

Thanks for your future answer.

Response from Dr. Young

Thanks for your post.

I'm not sure about crazy, but if I were you I wouldn't be even remotely thinking about a treatment interruption.

Your very, very low initial CD4 count predicts that your counts will fall precipitously when you stop - effectively reversing the years of hard work at taking your medications and putting you at very significant risk of having a complication.

In my view, if you've had good ongoing monitoring (clinical and laboratory), and haven't yet had any significant drug-related toxicity, it's pretty unlikely that you'll have any in the near future. Make sure that your doctor focuses not just on your viral load, but is also monitoring your liver, kidney and heart health too.

I hope this helps. BY



Previous
Combo of Pills
Next
When to start ARV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement